MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PTAX4-18-170-6-20
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, while undergoing an angioplasty procedure of the right leg via the left common femoral artery, a male patient of unspecified age experienced retention of a piece of a ruptured advance 18 lp low profile pta balloon dilatation catheter.The contrast-filled balloon would not deflate, contrast type and ratio was not specified.The physician opened another inflation device in an attempt to deflate the complaint balloon and re-sheath it but was unsuccessful.The physician decided to intentionally rupture the complaint balloon and, during removal through a 6fr ansel sheath, a part of the balloon tore and became lodged in the patient's anatomy.The ruptured piece measured approximately 7cm and two stents were deployed in order to secure the piece against the vessel wall.The stenting required an additional incision in the patient's right groin.After the stents were placed, no further adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon was radially separated, and the distal portion was not returned.The distal tip and distal marker band was not present.The returned portion of the catheter measured 167.3cm from the distal part of the hub.While attempting to advance a.018¿ wire guide through the wire guide exit port, the wire only advanced 17.3cm.The.018¿ wire guide was also advanced 154.9cm through the distal hub without issues.The same size wire was also advanced through the flla fitting, the lumen was free of damage.The surface of the catheter was clean and not damaged.The flla fitting was also clean and free of damage.Initially the catheter would not flush.However, after decontamination, the balloon catheter was successfully flushed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This nonconformance was for material left in the tubing.While this nonconformance is related to the reported failure, the affected unit was scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event was likely caused by an accumulation of bio-matter during the procedure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received from initial reporter.
 
Additional Manufacturer Narrative
Additional information was provided stating the "contrast mixture was 12ml hep saline and 4ml isovue 250." our ifu, provided with the device, states "fill a syringe of appropriate size with 1:1 mixture of contrast medium and normal saline." this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8052508
Report Number1820334-2018-03297
Device Sequence Number1654089
Product Code LIT
UDI-Device Identifier10827002308593
UDI-Public(01)10827002308593(17)210730(10)9053120
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Catalogue NumberPTAX4-18-170-6-20
Device Lot Number9053120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer11/28/2018
02/26/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/03/2018
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK INFLATION DEVICE
Outcome Attributed to Adverse Event Required Intervention;